Oregon, 2005Heavy Snow in Oregon, November 30, 2005
November 30, 2005 · NWS MFR · 1 event in 1 county or zone
The above observation verified a Heavy Snow Warning for Jackson County, but only a Snow Advisory was in effect. That advisory was issued at 30/1923 and expired at 01/0400 PST.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The above observation verified a Heavy Snow Warning for Jackson County, but only a Snow Advisory was in effect. That advisory was issued at 30/1923 and expired at 01/0400 PST.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Nov 30, 3:19 PM PST, 2 hours 41 minutes earlier.
Area forecast discussion, Nov 30, 3:19 PM PST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
319 PM PST WED NOV 30 2005
.DISCUSSION...MODELS CONTINUE ON TRACK WITH A RATHER IMPRESSIVE
SYSTEM COMING INTO THE REGION TONIGHT. HEAVY QPF AMOUNTS FROM BOTH
THE GFS AND ETA ARE SUPPORTED BY STRONG MOISTURE ADVECTION FROM
SURFACE THROUGH 850 MB AND KISSING JET SITUATION OVER THE REGION
BY 12Z TOMORROW MORNING. WITH TEMPERATURES IN ONLY THE LOW TO MID
30S IN MANY OF THE WEST SIDE VALLEYS AND LOWER ON THE EAST SIDE HAVE
LOWERED SNOW LEVELS SIGNIFICANTLY FROM WHAT THE THICKNESS VALUES
WOULD INDICATE. 700 MB WINDS IN EXCESS OF 60 KT WOULD ALSO INDICATE
STRONG GUSTY WINDS IN CONJUNCTION WITH THE SNOW...ESPECIALLY ON THE
EAST SIDE. SNOW LEVEL WILL RISE BRIEFLY TOMORROW BEFORE COLD FRONT
PASSES THROUGH. BEHIND THE FRONT A REINFORCING SHOT OF COLD AIR
LOWERS THE SNOW LEVEL AGAIN. THIS SHOWERY PATTERN REMAINS WITH SNOW
LEVELS DROPPING TO 2000 FEET BY THURSDAY NIGHT...AND POSSIBLY
LOWER... TROUGH PATTERN GIVE WAY TO WEAK RIDGE BY THE BEGINNING OF
NEXT WEAK...WITH DENSE FOG RETURNING TO THE WEST SIDE VALLEYS.
.AVIATION...CURRENT TAFS AND ROUTE FCSTS COVER EXPECTED CONDITIONS
NEXT 12 TO 24 HOURS.
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING SOUTHERN OREGON COAST THURSDAY MORNING.
WINTER STORM WARNING ORZ029-031 TONIGHT THROUGH THURSDAY
AFTERNOON.
SNOW ADVISORY INLAND WEST SIDE COUNTIES ABOVE 2000 FT THURSDAY
NIGHT.
GALE WARNING...FLORENCE OR TO OR/CA BORDER 0-60
NM. CA...GALE WARNING...OR/CA BORDER TO PT ST GEORGE CA 0-60 NM
WINTER STORM WARNING CAZ084-085 AND CAZ080-082-083 ABOVE 3500
FT TONIGHT.
&&
SVEN
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Nov 30, 1:28 PM PST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
128 PM PST WED NOV 30 2005
PZZ350-353-356-370-373-376-302315-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
128 PM PST WED NOV 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
GALE WARNING IN EFFECT THURSDAY MORNING THROUGH THURSDAY AFTERNOON.
SEE PDXCWFMFR OR COASTAL MARINE FORECAST FOR FURTHER
INFORMATION. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.
ORZ021-022-011430-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
128 PM PST WED NOV 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON
.DAY ONE...TODAY
HIGH WIND WARNING FROM 10 PM PST THIS EVENING TO 10 AM PST THURSDAY.
SEE PDXNPWMFR OR HIGH WIND WARNING FOR FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HIGH WIND WARNING ENDS THURSDAY AT 10 AM PST. SEE PDXNPWMFR OR
HIGH WIND WARNING FOR FURTHER INFORMATION. OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED.
ORZ027-028-011430-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
SOUTH CENTRAL OREGON CASCADES-
128 PM PST WED NOV 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON
.DAY ONE...TODAY
SNOW ADVISORY FOR 10 PM PST TODAY TO 10 PM PST THURSDAY. SEE
PDXWSWMFR OR WINTER STORM WARNING FOR FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SNOW ADVISORY ENDS AT 10 PM PST THURSDAY. SEE PDXWSWMFR FOR
FURTHER INFORMATION. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.
ORZ029-030-011430-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
128 PM PST WED NOV 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON
.DAY ONE...TODAY
WINTER STORM WARNING IS IN EFFECT FOR 10 PM PST TONIGHT THROUGH 10
PM PST THURSDAY. SEE PDXWSWMFR OR WINTER STORM WARNING FOR FURTHER
INFORMATION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WINTER STORM WARNING ENDS AT 10 PM PST THURSDAY. OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED.
CAZ080-082-083-011430-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
128 PM PST WED NOV 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CALIFORNIA
.DAY ONE...TODAY
WINTER STORM WARNING IS IN EFFECT FROM 6 PM PST THIS EVENING TO 4 PM
PST THURSDAY ABOVE 4000 FEET. SEE PDXWSWMFR OR WINTER STORM WARNING
FOR FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WINTER STORM WARNING ENDS AT 4 PM PST THURSDAY. OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED.
CAZ081-011430-
CENTRAL SISKIYOU COUNTY-
128 PM PST WED NOV 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CALIFORNIA
.DAY ONE...TODAY
WINTER STORM WARNING IS IN EFFECT FROM 6 PM PST THIS EVENING TO 4
PM PST THURSDAY. SEE PDXWSWMFR OR WINTER STORM WARNING FOR FURTHER
INFORMATION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WINTER STORM WARNING ENDS AT 4 PM PST THURSDAY. SEE PDXWSWMFR
FOR FURTHER INFORMATION. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.
CAZ084-085-011430-
MODOC COUNTY-NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-
128 PM PST WED NOV 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CALIFORNIA
.DAY ONE...TODAY
WINTER STORM WARNING IN EFFECT FROM 10 PM TODAY TO 10 PM PST
THURSDAY. SEE PDXWSWMFR OR WINTER STORM WARNING FOR FURTHER
INFORMATION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WINTER STORM WARNING ENDS AT 10 PM PST. SEE PDXWSWMFR FOR
FURTHER INFORMATION. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.
GERIG
In the hours before
Local storm report, Nov 30, 5:59 PM PST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
559 PM PST WED NOV 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM SNOW 1 WSW WILLIAMS 42.21N 123.29W
11/30/2005 0.0 INCH JOSEPHINE OR TRAINED SPOTTER
MODERATE SNOW STARTING TO STICK.
0420 PM SNOW 1 SSW OBRIEN 42.06N 123.71W
11/30/2005 1.0 INCH JOSEPHINE OR TRAINED SPOTTER
SNOW BEGINNING TO STICK AT 1500 FT.
0434 PM SNOW N DORRIS 41.97N 121.92W
11/30/2005 1.0 INCH SISKIYOU CA TRAINED SPOTTER
ELEVATION 2940. 30 DEGREES.
0445 PM SNOW 1 SE ASHLAND 42.18N 122.68W
11/30/2005 0.0 INCH JACKSON OR TRAINED SPOTTER
SNOW JUST STARTED.
0533 PM SNOW 1 SW JACKSONVILLE 42.30N 122.98W
11/30/2005 1.0 INCH JACKSON OR TRAINED SPOTTER
NUMEROUS CARS OFF THE ROAD ON JACKSONVILLE HILL HWY 238.
0550 PM HEAVY SNOW N DORRIS 41.97N 121.92W
11/30/2005 3.0 INCH SISKIYOU CA TRAINED SPOTTER
ELEVATION 2940 FT. 26 DEGREES.
&&
GERIGHeavy Snow, Jackson County
- When
- November 30, 6:00 PM PST to 9:00 PM PST
- Where
- Jackson County forecast zone
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 42.432, -122.728 (the zone’s center; the record gives no point)
4 inches of snow at Starvation Heights 4N Rogue River at 1460 feet.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Montana, November 30, 20053 injured · 1 event
- Winter Weather in South Dakota, November 30, 200521 events
- Flood in New York, November 30, 2005$20,000 · 1 event
- Flood in Pennsylvania, November 30, 2005$20,000 · 1 event
- Winter Weather in Iowa, November 30, 200511 events
- Winter Weather in Minnesota, November 30, 20058 events
- High Wind in Colorado, November 30, 200562 kt wind · 5 events
- Heavy Snow in Washington, November 30, 20054 events
- Flooding in New York, November 30, 20053 events
- Heavy Snow in South Dakota, November 30, 20053 events
- Flooding in New York, November 30, 2005$10,000 · 2 events
- Winter Weather in Nebraska, November 30, 20052 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481482.